MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GRSPR ALGTR STR 2.7MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. GRSPR ALGTR STR 2.7MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 011020
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a knee arthroscopy the pinch broke inside the patient's knee.Then they tried several times to remove the piece but did not succeed.A check was done by x-rays (intraoperative).This has lead to the opening of the knee, an increase of the withers time, 15 minutes of operative arthoscopic gesture for 1h10 minutes of opening time and antibioprophylaxy.It is unknown if a back up device was available.A delay greater than 2 hours was reported.
 
Additional Manufacturer Narrative
One 2.7mm alligator grasper was returned for evaluation.The device is 23 yrs.Old and exhibits expected wear and tear.Visual assessment of the device confirmed the reported complaint.The upper jaw has returned and has broken off where it transitions into the lug.The lug portion of the jaw remains attached to the shaft.The normally sharp teeth of the jaws are rounded over.The condition of the device indicates it was subjected to excessive force during use.Per the devices instructions for use under precautions: ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.¿.

Brand Name
GRSPR ALGTR STR 2.7MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8307737
Report Number1219602-2019-00137
Device Sequence Number1304264
Product Code NBH
UDI-Device Identifier03596010022967
UDI-Public03596010022967
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number011020
Device Lot NumberL696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1